Archive for October, 2014

In the past year, I’ve noticed a significant drop-off in my body’s strength, in so many categories. (Mind you, there were three months in spring and early summer that I really couldn’t exercise due to multiple abdominal surgeries, which may have been the real culprit…) I’m trying to address that from a number of angles. […]


I’m trying to spice things up more frequently! Yes, I like eating salsa (chips and salsa… mmmm) but recent research has shown that salsa dancing benefits MS patients. Why salsa dancing in particular? Well, they think it’s the side-to-side, front-to-back, and diagonal movements the body makes, and partially the unpredictability of these movements that stimulates […]


As my body recovers from my recent Tecfidera debacle, and I’m able to eat more complex foods, I’m trying to really focus on a whole foods diet. See, most of the time–about 75% of the time–I’m good. But the rest of the time, I’ll come home from work or the gym and think, “I want […]


Ugh. Unfortunately, I’m having to ditch Tecfidera as an option. I was on-again, off-again with side effects. Because of my multiple abdominal surgeries earlier this year, my doctor said that Tecfidera might not be the best drug for me, but it was the lesser of evils. The main listed side effects are flushing (of the […]


Spread the word! A new online resource exists for MS patients to come together and chat: shift.ms All sorts of information, and lots of chat features. I’ve been participating for a few days, now. We are not alone! It was started by a few folks up in England, but it’s quickly spreading worldwide. Check it […]


Recently I’ve talked about setting quests–finding big goals in life and pursuing them. This is all inspired by Chris Guillebeau’s recent book. The few people who haven’t pushed me away, thinking I’m an evangelical preacher, when I talk about setting life-quests, have told me that they don’t have any idea of the quests to pursue. […]


I’ve been taking Tecfidera for a little more than a week, at a low dose (not the therapeutic dose yet). I switched from Rebif, since I couldn’t tolerate injections any longer. I knew the most common side effects were diarrhea and nausea. While I haven’t really experienced either of those, I’ve been having a lot […]